BG numbers went up after injection

Discussion in 'Feline Health - (The Main Forum)' started by Paul & Spook, Mar 1, 2018.

  1. Paul & Spook

    Paul & Spook Member

    Joined:
    Feb 24, 2018
    Second day on ProZinc. AlphaTrak2 meter
    Yesterday
    First BG# 313 -8:00am -drank a lot of water and ate 4tbs wet food with water
    1 unitPZ injected at 8:30
    155 at 10:30.
    66 at 12:30 feed him.
    159 at 1:30
    268@ 6:30pm
    339 at 8PM. Ate about 4tbs wet food with water didnt drink anywater
    1 unit Shot at8:30pm
    227@1030pm
    238@1230am
    258@330am
    210@530am
    313@730am
    Ate 4tbs wet with water ,drank no water
    1 unit PZ at 830am. Squeak when I poked him then pushed plunger
    378@ 1030am. Might have missed on the injectoin?

    I am feeling sick about this.

    What should I do ?


     
  2. Kris & Teasel

    Kris & Teasel Well-Known Member

    Joined:
    Aug 17, 2016
    Don't beat yourself up. This looks a classic bounce cycle after he dropped low yesterday from an AMPS of 313 to a nadir of 66 four hours later. That's a huge drop. It's possible you gave a less than perfect shot this AM but that 378 could be a continuation of the bounce. They can last several cycles. You've also just begun using ProZinc and it'll take time for your kitty's body to adapt.

    It would help us a lot if you'd set up the spreadsheet we use here. It's viewable by all members and is the first thing we look at before offering advice. http://www.felinediabetes.com/FDMB/threads/fdmb-spreadsheet-instructions.130337/

    Here's a layman's explanation of bouncing I wrote a while ago:
    1. BG goes low OR lower than usual OR drops too quickly.
    2. Kitty's body panics and thinks there's danger (OMG! My BG is too low!).
    3. Complex physiologic processes take glycogen stored in the liver (I think of it as "bounce fuel"), convert it to glucose and dump it into the bloodstream to counteract the perceived dangerously low BG.
    4. These processes go into overdrive in kitties who are bounce prone and keep the BG propped up varying lengths of time (AKA bouncing).
    5. Bounce prone kitty repeats this until his body learns that healthy low numbers are safe. Some kitties are slow learners.
    6. Too high a dose of insulin can keep them bouncing over and over until the " bounce fuel" runs out and they crash - ie., have a hypo episode. That's why we worry so much about kitties that have had too high a starting dose prescribed by the vet and the owner isn't home testing.
     
  3. Paul & Spook

    Paul & Spook Member

    Joined:
    Feb 24, 2018
    Thanks. Will do spread sheet with the days at vets als0 and
    Fructosamine test was 399.
     
    Kris & Teasel likes this.
  4. Paul & Spook

    Paul & Spook Member

    Joined:
    Feb 24, 2018
    Did a spread sheet.
     
    JanetNJ likes this.
  5. Kris & Teasel

    Kris & Teasel Well-Known Member

    Joined:
    Aug 17, 2016
    Thanks! Makes it so much easier to assess his BGs. Definitely looks like a bounce cycle today - high and flat. Stick to 1 u for now but there's evidence on the SS that it might be a little too high (those lime greens). You're using a pet meter, correct? That's the version of the SS you've set up. It's evident from the colour coding that generates a lime green for any BG below 68.

    Get ready to learn to eyeball quarter unit fractions on your insulin syringes. I hope they have half unit marks. I strongly suspect you'll need to try 0.75 u soon.
     
  6. Paul & Spook

    Paul & Spook Member

    Joined:
    Feb 24, 2018
    Thanks. We have U40 syrines with 1/2 units. Thought about reducing it a 1/4 unit after yesterday. We do have an Alpha Trak2 pet meter.
     
    Kris & Teasel likes this.
  7. Paul & Spook

    Paul & Spook Member

    Joined:
    Feb 24, 2018
    Just tested Spooks BG 154.Feed him he was starving. No injection tonight?
    Totally mystified.
     
  8. Kris & Teasel

    Kris & Teasel Well-Known Member

    Joined:
    Aug 17, 2016
    So that 154 was your PM pre shot number, right? That's too low to give insulin because you're just starting out. I think his dose needs to come down and I'll suggest 0.5 u tomorrow AM. It might be a little low but he's bouncing a lot and a lower dose might settle him and then it can be raised after a couple of days if the spreadsheet data shows the need.

    The lower PS means the bounce is "breaking" or ending and if you give insulin on a low PS as this happens there can be quite a lot of downward momentum. I suggest a before bed test just to see what he's doing without insulin this evening.
     
  9. Paul & Spook

    Paul & Spook Member

    Joined:
    Feb 24, 2018
    Didnt give the dude a shot. He was very happy. 0.5 unit sounds like a very good idea.
    Will test before bed. Thanks
     

Share This Page